# SDR 2002FA0000567

- Difficulty date: May 1, 2002
- Submitted: May 1, 2002
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft serial: 172S8202
- Aircraft time: 1,184 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Voltage Reg
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ALTERNATOR FIELD C/B POPED IN FLIGHT. PILOT RESET C/B, SMELLED SMOKE IN THE COCKPIT, C/B POPED AGAIN. THE PILOT MADE A PRECAUTIONARY LANDING AT MNN.  AN INVESTIGATION OF THE PROBLEM DETERMINED THAT THE RED VOLTAGE REGULATOR WIRE HAD SHORTED ON THE GROUNDING POST OF THE RELAY BELOW CAUSING A SHORTED WIRE FROM THAT POINT TO THE 5 AMP C/B, ALTERNATOR FIELD.
